Its great that you have finished Rads - I have my CT scan on Thursday and will start in a few weeks.
Do you have any other tips to get through the treatment. I noted the crop tops and will buy these next week when I able to go out and about.
hi congrats on finishing your treatment. I had my first one today and was suprised to feel tired when I got home as didn't expect this until later in the treatment. 14th March seems like a long way off.
I finished my rads begining of January and have continued to use Aqueous cream firstly for 4 weeks, 3 times a day after finishing rads, now I use it twice a day as a matter of course.
I use Aqueous cream for washing as well as moisturising which has left my skin moisturised, soft and supple, I also use it on my face and body twice a day, it's wonderfull much better than the expensive beauty products I've used in the past.
Thanks all - I will start using the cream from tomorrow. Better to be safe than sorry I think.
Lynne, yes I'll post on rads thread and compare experiences with you. I've to get an MRI scan on 1st March, so hoping that will be OK and that I can definitely start rads on the 8th.
Good luck with yours.
Polly Kay - I got the Aquaeous cream from Tesco for about £2.80 and used it two or three times a day from about a week before the Rads. It really does go far!
I continued to use it in the same way for about two weeks after I finished and now just every other day.
I was also told the Rads continue doing their thing for a few weeks after you finish and for me, the slight soreness and skin peeling happened about a week after I finished, but everyone is different.
Just keep an eye on the skin and if it starts getting too uncomfortable tell them and they will prescribe other creams to soothe it.
McMazza - great that you are on reduced hours for the next couple of weeks but the tiredness really floored me, so maybe pre-warn your employer you may need a week or two more. I wanted to go back to full-time hours two weeks ago but on one particular day I was sooo tired I didn't think I was going to manage to walk to my car to get me home! I've had an extra two weeks on reduced timetable and now this week off for half-term and hoping to go back to full-time next week.
You will know when you're ready, don't rush things
Ditto - Just finished mine yesterday - had four weeks. I feel very strange today that I havent got to go. Becomes part of your daily routine. Yes, I am pink and itchy too and still microwaving. Have to go back in three weeks then three monthly check ups. Free at last, funny it doesnt feel like that. Good luck back at work. Normality and all that. xxx
Hi Polly Kay
I bought mine in Boots (at prescription counter) Tub was £4.25 I think. There was also a tube for a bit less, but as I could be using it for a while I went for the 500m tub.
At my planning session the nurse told me to start using it beforehand mainly due to fact I normally use a moisterising shower cream rather than a separate moisterisor, so by time I start rads (2 weeks later)it would be part of my routine already.
I got the impression you should definatley use it from day 1 of your rads to help skin recover & not become dry.
Good luck on the 8th. This seems like a long week already. I just want to start so I can finish. Perhaps we could keep in touch whilst having our rads to swap "skin stories" etc?
SimplesL - I'm starting rads at Beatson on 8/3/11 and had my planning scan last Friday. Just wondered where you bought your aqueous cream. They told me on Friday I didn't need it for starting.
Yes, I agree with the lady you spoke to, you do carry on cooking, my Rad doctor told me that. I had 28 rads and was looking rather burnt by the end, and I still had a hot boob for many weeks afterwards, so I would say don't stop using the cream yet as your skin might start to dry out and crack if you just stop straight away.
I finished my rads about end of June 10 I think (memory like a sieve) and I still have a square "tan" around the boob area after all this time!
The funny thing is that even now, when I ever ask about any pain or swelling or anything that is still going on, the Oncologist and physio just say, oh thats the rads still having an effect!
Congrats on finishing the rads though!
... and SimplesL - good luck with yours!!
Whoop, whoop, finishing rads, is the best I hated every single moment, and finished Xmas eve, my boob is still swollen and 'tanned', and yes you do carry on 'cooking' for a couple more weeks, so still use the 'lovely' aqueous cream for a while yet, I've only just moved on to bio oil a few weeks back.
You do feel a bit abandoned and on your own, but don't forget your bcn if you need any advice and of course all of us lovely ladies on here!
Take care and well done! X
Well done you, seeing your rads through to the finish.
Best wishes to you for your follow up appt. in due course.
I'm due to start my 3 weeks on 1/3/11.
I've got my aqueous cream & crop tops ready. Just want it to start so it can finish!
This is going to seem like a long week, but delighted for you.
Hi macmazza you mite notice yr skin going a bit darker mine still very brown finished my rads in november i also felt more tired when the treatment finished for a few weeks after but its all good because you hav done it THE END its time for you now put your best foot forward best wishes
Hi I finisbed all my treatment 1st nov Android after a full diary. Of check ups hospital appts and. Treatments it does feel very strange as if you sent off to get on with your life. I must admit though I still go to a support group monthly Android its nice to get your timeback for yourself Android go shopping or meet friends.make sure you give yourself some time for yoyrself before goingback to work as I did feel more stiff and tight Android tired about 3 weeks after I finished my gp gave me 6 weeks after treatment.before letting me ba k to work and I think I needed that to take in all what id. been through. Well done for crossing that finishing line xxjulie
Hi everybody, I finished my three weeks of radiotherapy on Friday, what a wonderful feeling, but now I am thinking is that it, it feels very strange, after all what you have been through, and now nothing, except popping Tamoxifen daily, until the three month check-up.
I am a little pink, and my breast feels quite hard, the radiotherapist said this was normal after three weeks, but she did say the pinkness could get worse this week, which I thought was strange, but on speaking to another lady, she made a funny remark that made me laugh, she said it is a bit like putting something in the microwave, it carries on cooking once you take it out. Is anybody else feeling like this?
I am due back to work next week on reduced hours for two weeks, but will see how I go this week.